|On PEP- Symptoms??
Jun 4, 2006
Hi Doc. Hope you are dry where you are its raining like crazy in NYC! I've been on PEP for about 25 days now, and I wanted to know if it were still possible to have symptoms of primary HIV infection while on PEP. Just to brifly tell you my case- I came in contact with an infected man's blood during oral sex and began PEP about 50 hours post exposure.
| Response from Dr. Frascino
PEP is not 100% effective. Consequently, yes, it is possible to experience HIV ARS symptoms while on PEP if you are seroconverting despite PEP. (That's exactly what happened to me.) If you are concerned, I suggest you see an HIV specialist. He'll be able to evaluate your "symptoms" and run additional tests if warranted.
Good luck. I'm certainly hoping your intercurrent symptoms are completely unrelated to HIV, which is usually the case!
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.